Jump to content

Search the Community

Showing results for tags 'mirt'.

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
  • Members only
  • Current events
    • Success stories: Recovery from psychiatric drug withdrawal
    • Events, actions, controversies
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 1 result

  1. Greetings Everyone Hoping that everyone is faring well on their respective tapers. I am currently tapering a Benzodiazepine (Valium) and have managed to come down from a whopping 30mgs to 8mgs in 9 months. I am going really well in the lower numbers, however, I have a major problem with weight gain from Avanza (Remeron/Mirtazipine). Over the last 9 months I have been steadily gaining weight, despite maintaining a pretty decent exercise regime. Sadly it has come to the point where I have gained a massive and unbelievable 40kgs in total. The sugar and carbohydrate cravings are absolutely brutal and relentless. In retrospect I have been 'carb loading' as I have found that the benefits of carbs in general have assisted with the benzo taper, in that they bathe the brain in that lovely hormone 'serotonin'. Previously, in a detox setting, I dropped from 60mgs of Avanza to 30mgs overnight with not too much drama, a couple of nights of heart palps and being uncomfortable. I guess I was lucky in that I was only on the 60mgs for 7 days (prior to that I had been at 30mgs for 4 months or so). I have arrived at this site seeking advice on where to go next? I am desperate to remove the Avanza, but do not really want to cease the benzo taper as I have worked incredibly hard to get down to where I am today. I also developed tolerance very quickly when originally placed on benzos without any patient disclosure. Therefore, I feel compelled to forge ahead. I know that it is considered very unwise to taper two drugs at once, but really, very seriously need to address the Avanza issue due to the horrific weight gain. Basically, I am wondering if I could perhaps shave off 1/4 of my dose, by going from 30mgs down to 22.5mgs, staying there for 6 weeks and seeing how things go? I am really perplexed as there seems to be two very different and opposing schools of thought in this battlefield. Many say taper the a/d first, then the benzos. Likewise others say that an a/d cushions the blow when coming off benzos? Wondering if anyone has successfully managed to slowly (incrementally) taper their a/d while doing a sensible benzo taper at the same time? I was thinking of the following withdrawal regime, based on the fact that I managed to half my dose of Avanza previously without too much discomfort. 30mgs down to 22.5mgs - hold 6 weeks (continue benzo taper) 22.5mgs down to 15mgs - hold 6 weeks (continue benzo taper) 15mgs down to 7.5 mgs - hold 6 weeks (continue benzo taper) 7.5mgs for 3 weeks stop. (Complete benzo taper) I have not taken any other a/d prior to the Avanza, other than 3 days of Zoloft (boy that one did not agree with me at all). I have recently seen a prominent Addictionologist who has informed me that I should be able to immediately go to 15mgs, hold for 2 weeks and then off!!!! (Some big red flags there). Any information or advice greatly welcomed. I wish you enough....... EagleWolf
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy